Hail, Grayson
- When
- March 15, 2:11 PM EST
- Where
- Grayson County, 2.61 mi WNW of Independence
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.640, -81.190
A cold front moving into the Ohio Valley triggered widely scattered thunderstorms across the mountains one of which briefly produced severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A cold front moving into the Ohio Valley triggered widely scattered thunderstorms across the mountains one of which briefly produced severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Mar 15, 11:25 AM EST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1225 PM EDT THU MAR 15 2012 .SYNOPSIS... HIGH PRESSURE IS ANCHORED OVER THE WESTERN ATLANTIC. A COLD FRONT STRETCHED FROM THE WESTERN GREAT LAKES INTO THE CENTRAL PLAINS. THE SURFACE FRONT IS EXPECTED TO MOVE SOUTHEAST INTO THE OHIO VALLEY TODAY...THEN DISSIPATE OVER THE REGION FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1220 PM EDT THURSDAY... NORTHERN PART OF CONVECTIVE CLUSTER WAS WEAKENING BUT STILL MOVING SOUTHEAST FARTHER INTO THE COUNTY WARNING AREA. HAVE EXTENDED PROBABILITY OF PRECIPITATION OUT LYNCHBURG. STRONGER STORMS CONTINUE TO DEVELOP ON THE SOUTH AND SOUTHWEST SIDE OF THE CLUSTER. HAVE SIGNIFICANTLY CUT BACK ON AFTERNOON HIGHS FOR TODAY IN ALL BUT THE FAR EASTERN COUNTY WARNING AREA. EVEN IF THE NORTHERN EDGE OF THE CLOUD SHIELD NOW IN NORTHERN WEST VIRGINIA MAKES IT THIS FAR SOUTH...IT WILL BE LATE IN THE DAY SO AMOUNT OF HEATING WILL BE LIMITED. AS OF 945 AM EDT THURSDAY... CLUSTER OF SHOWERS AND THUNDERSTORMS OVER SOUTHERN WEST VIRGINIA WAS MOVING SOUTHEAST AT ABOUT 15 MPH WITH STRONGER STORMS WITHIN THE COMPLEX MOVING SOUTH AT 30 KNOTS. EXPECT HEAVIER RAIN TO STAY WEST OF THE FORECAST AREA BUT USED THIS TIMING TO BRING PROBABILITY OF RAIN INTO THE WESTERN FORECAST AREA THIS MORNING. AS OF 415 AM EDT THURSDAY... HIGH PRESSURE EXTENDS FROM THE WESTERN ATLANTIC ACROSS THE DEEP SOUTH...WARM SOUTHERLY WINDS FLOODING THE EASTERN 2/3RDS OF THE CONUS RESULTING IN MUCH ABOVE SEASONAL TEMPERATURES. TEMPERATURES ACROSS THE MID ATLANTIC TODAY SHOULD BE VERY SIMILAR TO YESTERDAY...TMAX IN THE 70S/80S...READINGS 20-25 DEG ABOVE NORMAL. SHOULD SEE A LITTLE MORE CLOUD COVER TODAY...ESP ACROSS THE MTNS WHERE UPSTREAM SHRA/TSRA OVER THE OHIO VALLEY LIKELY TO SPIN OFF A DEBRIS FIELD. SURFACE FRONT OVER THE WESTERN GREAT LAKES IS PROGGED TO MOVE INTO THE OHIO VALLEY...AND THIS FEATURE WILL BECOME THE FOCUS FOR SCATTERED SHRA/TSRA...MAINLY UPSTREAM OF OUR FCST AREA TODAY. ANY ACTIVITY TO REACH OUR CWA...MAINLY TO IMPACT THE MTNS WITH OPPORTUNITY FOR A RUMBLE OF THUNDER THIS AFTERNOON. AREAS EAST OF THE MTNS SHOULD REMAIN DRY. FOR TONIGHT...SOME SHRA/TSRA MAY DRIFT EAST OF THE MTNS...BUT FOR THE MOST PART THREAT FOR SHOWERS STILL MAINLY CONFINED TO MTNS AND WEST WHERE BETTER SUPPORT AND MOISTURE POOLING WILL TAKE PLACE AHEAD OF APPROACHING FRONT. DEW POINTS WILL BE ON THE RISE...THUS SUPPORTING SLIGHTLY WARMER TMINS THAN THE PAST SEVERAL NIGHTS. THE FRONT IS NOT EXPECTED TO CROSS THE MTNS...PER BLOCKING HIGH PRESSURE TO OUR SOUTHEAST. HOWEVER...MID/UPPER LEVEL SHORT/WAVE ENERGY STILL EXPECTED TO PASS OVERHEAD THUS INCREASING THE THREAT FOR SHRA/TSRA AS WE TRANSITION INTO THE DAY FRIDAY. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... AS OF 415 AM EDT THURSDAY... FLAT RIDGE THROUGH THE WEEKEND MAY EVEN BUILD SOMEWHAT AND THUS WILL CONTINUE THE UNSEASONABLY WARM TEMPERATURES ACROSS THE REGION. HOWEVER SLOW INCREASE IN MOISTURE...MID LEVEL S/WV ENERGY...AND WEAK SFC BOUNDARIES WILL MAKE PRECIP FORECAST...AND TO SOME DEGREE TEMPERATURE FORECAST...A LITTLE TRICKY. MODELS AGREE THAT BEST WAVE OF ENERGY FROM THE WEST CROSSES THE APPALACHIANS ON FRIDAY...WHICH MAY ALSO SET UP A WEAK LEE SFC TROUGH IN THE PIEDMONT. THIS SHOULD RESULT IN A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE DAY...WITH BEST CHANCE OF THUNDER IN THE EAST LATE WITH WEAK CONVERGENCE ASSOC WITH SFC TROUGH. THIS ALL DEPENDING SOMEWHAT ON WHAT IF ANYTHING DEVELOPS OVERNIGHT UPSTREAM IN OHIO VALLEY AND EITHER MOVES IN AS WEAKENING SHOWERS IN THE MORNING...OR AT LEAST BRINGS RESIDUAL CLOUDS IN TO THE WEST AT THE START OF THE DAY. FEELING IS THAT MODELS ARE OVERDOING AMOUNT OF UPSTREAM CONVECTION...THUS AM NOT GOING AS HIGH POP IN THE MORNING AS THESE SUGGEST. DID NOT ADD MENTION OF THUNDER UNTIL MID AFTERNOON WITH VERY LOW INSTABILITY IN MODELS AND EXPECTING MORE CLOUDS THAN SUN...HOWEVER NOT GOING QUITE AS PESSIMISTIC AS MODELS WITH PRECIP AND CLOUDS...SO COULD BE JUST ENOUGH SUN TO DESTABILIZE FOR GOOD CHANCE STORMS BY AFTERNOON. HIGHER POPS IN WEST WITH AID OF WESTERLY UPSLOPE...BUT PERHAPS BETTER CHC OF THUNDER EAST WITH WEAK SFC TROUGH AND A MORE SUNSHINE. DESPITE MORE CLOUDS THAN SUN THOUGH...VERY WARM TEMPS EXPECTED AGAIN...AND WHILE BOTH MAV AND MET HAVE BEEN PRETTY GOOD ON HIGHS LAST FEW DAYS...FOR FRIDAY THE MET GUIDANCE IS 3-5 DEG COOLER THAN MAV. FEELING THAT WITH MODELS LIKELY OVERDOING THE CLOUDS AND PRECIP COVERAGE A BIT...SHOULD LEAN MORE TOWARD WARMER MAV...BUT STILL IN BETWEEN THE TWO. THIS STILL RESULTS IN POTENTIAL FOR A FEW RECORD HIGHS. SEE TABLE BELOW. BY SATURDAY BEST S/WV ENERGY LIKELY TO BE EAST...ALTHOUGH NAM STILL LAGS SOME ENERGY BEHIND FOR SATURDAY...BUT RESIDUAL MOISTURE...OUTFLOW BOUNDARIES FROM FRIDAY AND FRIDAY NIGHT...AND THEN LATER IN DAY A WEAK BACK DOOR COOL FRONT FROM THE NORTHEAST INCREASES THE EASTERLY FLOW UPSLOPING INTO BLUE RIDGE. ALL THIS CONTINUES THE POTENTIAL FOR SCATTERED SHOWERS AND SOME STORMS. BACK DOOR FRONT WITH INCREASING EASTERLY FLOW CONTINUES INFLUENCE AT LEAST THROUGH PART OF SUNDAY...VERY LIKELY COOLING DAYTIME TEMPS OFF ACROSS AT LEAST THE EASTERN PORTION OF THE AREA WITH THIS FLOW COMING OFF OF RELATIVELY COOL OCEAN WATERS. MORE CLOUDS FOR MUCH OF SUNDAY AS WELL. PRECIP FORECAST STILL TRICKY SUNDAY AS INSTABILITY MAY BE REDUCED...BUT WEAK SFC BOUNDARY FROM SATURDAY'S BACK DOOR FRONT LIKELY OVER THE WESTERN PORTION OF THE AREA MAY PROVIDE ENOUGH LIFT CERTAINLY FOR MORE SCATTERED SHOWERS...AND CANT RULE OUT SOME THUNDERSTORMS AS WELL. UNDERCUT GUIDANCE BY ABOUT FIVE DEGREES FOR SUNDAY...AND CONTINUED TO LOWER FROM PREVIOUS FORECAST CYCLE. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... AS OF 415 AM EDT THURSDAY... VERY AMPLIFIED PATTERN CONTINUES THROUGH THE PERIOD...WITH RIDGE DOMINATING EASTERN THIRD OF U.S. MODELS SHOWING A SHORT WAVE TRACKING UP AND OVER THE LARGE UPPER RIDGE AND POTENTIALLY REACHING THE VIRGINIA COAST ON MONDAY...WITH SOME RESIDUAL MOISTURE TRAPPED UNDER THE RIDGE AT THIS TIME WILL NOT ATTEMPT TO PINPOINT POSSIBLE CHANCE OF SHOWERS. WILL KEEP MONDAY THROUGH WEDNESDAY DRY WITH WELL ABOVE NORMAL TEMPERATURES. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... AS OF 430 PM EST WEDNESDAY... MOISTURE WILL BE ON THE INCREASE TODAY AND TONIGHT...CLOUDS INCREASING OVER THE GENERAL AREA. UPSTREAM DEEP CONVECTION OVER THE OHIO VALLEY WILL SPIN OFF CLOUD DEBRIS THAT IS EXPECTED TO MOVE DOWNSTREAM AND INTO THE MID ATLANTIC REGION. SHOWERS FROM THIS UPSTREAM ACTIVITY MAY REACH KLWB BETWEEN 12-16 UTC THIS MORNING. ANTICIPATE THIS INITIAL AREA OF DEEP CONVECTION TO DISSIPATE FORE NOON TODAY. FOR THE AFTERNOON...INCREASING LOW LEVEL MOISTURE AND INSTABILITY SHOULD RESULT IN SOME WIDELY SCATTERED DEEP CONVECTION OVER THE MTNS. THIS ACTIVITY IS NOT EXPECTED TO BE ORGANIZED...THUS ONLY INCLUDED IT IN THE TAFS AS VCTY SHRA OR TSRA. A MORE ORGANIZED AREA OF SHRA/TSRA IS EXPECTED TO DEVELOP ALONG A COLD FRONT ENTERING THE OHIO VALLEY. WILL HAVE TO MONITOR THIS ACTIVITY TO SEE IF IT MOVES DOWNSTREAM INTO THE REGION TONIGHT. FOR NOW WILL KEEP ALL TERMINALS DRY FOR TONIGHT UNTIL MODELS CAN GET A BETTER HANDLE ON WHEN THE ACTIVITY MIGHT IMPACT THE LOCAL AREA. WILL KEEP ALL TERMINAL VFR FOR TODAY AND TONIGHT. A BETTER THREAT FOR ORGANIZED SHRA/TSRA EXISTS FRIDAY WITH A GREATER POTENTIAL FOR MVFR CONDITIONS AT THAT TIME. FRIDAY NIGHT INTO THE WEEKEND...A BACK DOOR COLD FRONT MAY SLIP THROUGH THE AREA FROM THE NORTHEAST BRINGING A WIND SHIFT AND SOMEWHAT COOLER AIR TO THE REGION FOR SATURDAY AND SUNDAY. THIS MAY BRING SUB-VFR CONDITIONS TO THE AREA IF AIR MASS IS ABLE TO BECOME SATURATED IN THE BOUNDARY LAYER FROM EASTERLY UPSLOPE FLOW. A THREAT FOR SCATTERED SHOWERS WILL ALSO EXIST...SO AT THE VERY LEAST THEIR SHOULD BE SOME LOCALIZED SUB VFR CONDITIONS. && .CLIMATE... AS OF 415 AM EDT THURSDAY... MARCH 15 STATION RECORD FORECAST ROANOKE 82/1944 82 LYNCHBURG 80/1944 83 DANVILLE 88/1990 84 BLACKSBURG 82/1973 76 BLUEFIELD 76/1977 76 MARCH 16 STATION RECORD FORECAST ROANOKE 84/1945 81 LYNCHBURG 81/1945 81 DANVILLE 82/1990 82 BLACKSBURG 75/2002 75 BLUEFIELD 73/1995 76 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...AMS/PM SHORT TERM...SK LONG TERM...SK AVIATION...PM CLIMATE...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 357 AM EDT THU MAR 15 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-160800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 357 AM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
114 PM EDT THU MAR 15 2012
NCZ019-151815-
WILKES NC-
114 PM EDT THU MAR 15 2012
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 111 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
BOOMER...MOVING EAST AT 5 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. IF ON OR NEAR KERR SCOTT RESERVOIR...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE
STRONG ENOUGH TO CAPSIZE YOUR VESSEL.
THIS STORM WILL BE NEAR ELKVILLE AROUND 130 PM AND WILKESBORO
RESERVOIR AROUND 215 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3602 8135 3604 8140 3607 8142 3610 8153
3613 8152 3614 8150 3620 8146 3622 8146
3617 8111 3602 8117 3602 8125 3599 8132
AMSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
138 PM EDT THU MAR 15 2012
NCZ002-003-019-151845-
ALLEGHANY NC-SURRY NC-WILKES NC-
138 PM EDT THU MAR 15 2012
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...SURRY AND WILKES
COUNTIES...
AT 137 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF TRAPHILL...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR BENHAM AROUND 155 PM...STATE ROAD AROUND 215
PM...MOUNTAIN PARK AROUND 225 PM AND DOBSON AROUND 245 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3625 8068 3627 8069 3627 8073 3628 8074
3627 8075 3633 8108 3651 8108 3650 8066
3627 8064 3625 8065
AMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 2 N MILLERS CREEK 36.22N 81.24W
03/15/2012 E0.50 INCH WILKES NC TRAINED SPOTTER
0.25 TO 0.50 INCH HAIL
&&
AMSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
214 PM EDT THU MAR 15 2012
VAZ012-013-015>017-032-151915-
CARROLL VA-FLOYD VA-GRAYSON VA-PATRICK VA-PULASKI VA-WYTHE VA-
214 PM EDT THU MAR 15 2012
...THUNDERSTORMS PRODUCING SMALL HAIL AND BRIEF HEAVY RAINS WILL
AFFECT CARROLL...FLOYD...GRAYSON...PATRICK...PULASKI AND WYTHE
COUNTIES...
AT 211 PM EDT...STRONG THUNDERSTORMS WERE OBSERVED FROM
WYTHE...CARROLLL AND GRAYSON COUNTIES..MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GALAX ...WOODLAWN...AND PIPERS GAP
AROUND 220 PM...PATTERSON AROUND 225 PM...SYLVATUS...AND LAMBSBURG
AROUND 230 PM...ALLISONIA...AND HILLSVILLE AROUND 235 PM...FANCY GAP
AROUND 240 PM AND CANA AROUND 245 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3656 8058 3656 8062 3659 8118 3703 8108
3696 8049 3655 8054
PHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
229 PM EDT THU MAR 15 2012
NCZ003-VAZ032-151930-
PATRICK VA-SURRY NC-
229 PM EDT THU MAR 15 2012
...A STRONG THUNDERSTORM WILL AFFECT PATRICK AND SURRY COUNTIES...
AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOTTOM...
MOVING EAST AT 15 MPH.
HAIL UP TO DIME SIZE IS POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TOAST AROUND 245 PM...MOUNT AIRY AROUND 300
PM AND ARARAT AROUND 315 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3640 8083 3656 8080 3656 8062 3659 8061
3661 8049 3648 8045
PHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 238 PM EDT THU MAR 15 2012 VAZ016-017-032-151945- CARROLL VA-FLOYD VA-PATRICK VA- 238 PM EDT THU MAR 15 2012 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD AND PATRICK COUNTIES... AT 233 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF WILLIS...MOVING EAST AT 20 MPH. PEA-SIZED HAIL AND 30 MPH WINDS ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR LAUREL FORK AROUND 245 PM...MEADOWS OF DAN AROUND 300 PM...BUFFALO RIDGE AROUND 315 PM AND CRITZ AROUND 330 PM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. LAT...LON 3684 8012 3657 8012 3662 8073 3685 8056 PH
The Roanoke radar (KFCX), 92 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
2 hail. Local standard time, as filed.
Hail up to the size of quarters covered the ground on Irongate Lane.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2012Every state in 2012This day in weather historyWarnings in Virginia, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372493, 372494.